Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 22, 2012, 1:07 PM CST for 10 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 1:07 PM CST (19:07 UTC)
- Expired
- Feb 22, 2012, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4221 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS84 KSJT 221907 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 107 PM CST WED FEB 22 2012 ...DANGEROUS FIRE WEATHER CONDITIONS IN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON... .A STRONG SURFACE LOW PRESSURE SYSTEM IN SOUTHEAST COLORADO WILL BRING SOUTHWEST TO WEST WINDS TODAY. DRY WESTERLY AIR WILL CONTINUE TO MOVE INTO THE REGION LATE THIS AFTERNOON...RH VALUES HAVE FALLEN BELOW 20 PERCENT AND SUSTAINED WINDS HAVE CLIMBED INTO THE 20 TO 30 MPH RANGE. THIS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS...MAINLY ALONG AND WEST OF A LINE FROM SAN ANGELO TO ABILENE TO THROCKMORTON. WINDS SUBSIDE AROUND SUNSET. TXZ049-054-064>066-071-072-098-113-127-230000- /O.NEW.KSJT.FW.W.0003.120222T1907Z-120223T0000Z/ /O.CON.KSJT.FW.A.0002.120223T1800Z-120224T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-JONES- TAYLOR- 107 PM CST WED FEB 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN CONCHO VALLEY AND WESTERN BIG COUNTRY... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF WEST CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. * WIND...WEST AT 20 TO 30 MPH WITH POSSIBLE GUSTS OVER 40 MPH. * HUMIDITY...10-15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ073-076-077-099-114-128-139-140-154-155-168-170-230000- /O.CON.KSJT.FW.A.0002.120223T1800Z-120224T0000Z/ CONCHO-CROCKETT-SCHLEICHER-THROCKMORTON-SHACKELFORD-CALLAHAN- COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-MASON- 107 PM CST WED FEB 22 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...CONCHO...CROCKETT...SCHLEICHER... THROCKMORTON...SHACKELFORD...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA...MENARD...MASON. * WIND...WEST AT 20 TO 30 MPH WITH POSSIBLE GUSTS OVER 40 MPH. * HUMIDITY...10-15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 11:41 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 22, 11:41 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1141 AM CST WED FEB 22 2012 .UPDATE... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WILL CONTINUE ACROSS WEST CENTRAL TEXAS TERMINALS THROUGH THE PERIOD. WIND SPEEDS WILL BE THE BIGGEST CONCERNS...WITH SPEEDS GUSTING UP NEAR 30KTS ACROSS THE CENTRAL AND NORTHERN SITES. AFTER A BRIEF LULL OVERNIGHT...WIND SPEEDS WILL INCREASE AGAIN THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 605 AM CST WED FEB 22 2012/ DISCUSSION... LOOK FOR VFR CONDITIONS TO DOMINATE WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. SEE THE BELOW AVIATION. AVIATION... A DEVELOPING SURFACE TROUGH OF LOW PRESSURE WILL CREATE GUSTY SOUTHWEST TO WEST WINDS ACROSS WEST CENTRAL TEXAS TODAY. ALSO...THE LATEST SATELLITE DATA INDICATE STRATUS HAS DEVELOPED ACROSS THE TEXAS HILL COUNTRY AND IS TRYING TO SPREAD INTO OUR NORTHWEST HILL COUNTY COUNTIES. THUS...I DECIDED TO INCLUDE A TEMPO GROUP FOR THE JUNCTION TERMINAL FOR MVFR CEILINGS UNTIL 15Z. OTHERWISE...VFR CONDITIONS WILL DOMINATE. GUSTY SURFACE WINDS WILL LIKELY CONTINUE FOR A FEW HOURS AFTER SUNSET THIS EVENING...BEFORE THEY DIMINISH TO AROUND 10 KNOTS FOR THE OVERNIGHT HOURS. HUBER PREV DISCUSSION... /ISSUED 403 AM CST WED FEB 22 2012/ SHORT TERM... TEMPERATURES WELL ABOVE SEASONAL NORMALS WILL CONTINUE ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. LOTS OF SUNSHINE TODAY...ALONG WITH GUSTY SOUTHWEST TO WEST WINDS...WILL PUSH AFTERNOON HIGHS INTO THE 80S FOR MOST OF WEST CENTRAL TEXAS SOUTH OF INTERSTATE 20. IN ADDITION...A SURFACE TROUGH OF LOW PRESSURE WILL MOVE EAST ACROSS WEST CENTRAL TEXAS TODAY AND PRODUCE WEST DOWNSLOPE WINDS ACROSS WEST CENTRAL TEXAS. OVERNIGHT TONIGHT...SOUTHWEST TO WEST WINDS WILL CONTINUE. THESE CONTINUING DOWNSLOPE SURFACE WINDS WILL HELP HOLD OVERNIGHT LOWS TONIGHT MAINLY IN THE 50S. HUBER LONG TERM... WELL-ABOVE NORMAL TEMPERATURES WILL OCCUR THURSDAY...AS 850 MB TEMPERATURES CONTINUE TO CLIMB...AND WEST WINDS WITH DOWNSLOPING OCCUR AHEAD OF AN APPROACHING COLD FRONT. THE GUSTY WEST WINDS WILL ALSO BRING AN INTRUSION OF VERY DRY AIR...RESULTING IN A HEIGHTENED FIRE WEATHER CONCERN ACROSS THE BIG COUNTRY AND CONCHO VALLEY IN THE AFTERNOON. PRESENCE OF HIGH CLOUDS MAY REDUCE THE TEMPERATURE CLIMB SLIGHTLY...BUT READINGS ARE STILL EXPECTED TO REACH THE LOWER TO MID 80S FOR HIGHS ACROSS MOST OF WEST CENTRAL TEXAS. THE RECORD HIGH FOR THURSDAY AT SAN ANGELO OF 85 DEGREES /SET LAST YEAR/ COULD BE IN JEOPARDY OF BEING TIED OR PERHAPS BROKEN. AS AN UPPER TROUGH DEEPENS INTO THE MIDWEST AND CENTRAL PLAINS THURSDAY...ASSOCIATED COLD FRONT WILL PUSH SOUTH INTO THE NORTHERN BIG COUNTRY BY LATE AFTERNOON. TIMING OF ARRIVAL OF THIS FRONT WILL HAVE AN EFFECT ON MAX TEMPERATURES ACROSS THAT AREA. CARRYING HIGHS IN THE MID TO UPPER 70S ACROSS OUR FAR NORTHERN COUNTIES... BUT THIS MAY NEED ADJUSTING IN LATER FORECASTS AS TIMING OF THE FRONT BECOMES BETTER DEFINED. COLD FRONT WILL PUSH SOUTH OF INTERSTATE 20 ON TUESDAY EVENING...AND SHOULD REACH THE INTERSTATE 10 CORRIDOR BY MIDNIGHT. GUSTY NORTH WINDS WILL FOLLOW PASSAGE OF THIS FRONT WITH THE HIGHER SPEEDS LASTING FOR A FEW HOURS AFTER FRONTAL PASSAGE. TEMPERATURES WILL BE MUCH COOLER ON FRIDAY WITH NORTH TO NORTHEAST WINDS AND MOSTLY SUNNY SKIES...AS SURFACE HIGH BUILDS SOUTHEAST INTO TEXAS. MINIMUM TEMPERATURES EARLY SATURDAY MORNING EXPECTED TO BE IN THE LOWER TO MID 30S...AS SURFACE HIGH SETTLES ACROSS CENTRAL TEXAS. LIGHT RETURN FLOW DEVELOPING UP THE RIO GRANDE VALLEY MAY BRING SOME PATCHY LOW CLOUDS TO OUR SOUTHWESTERN COUNTIES BY DAYBREAK SATURDAY. RETURN FLOW COMMENCES IN EARNEST SATURDAY...AS VIGOROUS UPPER TROUGH IS FORECAST TO MOVE ACROSS THE INTERMOUNTAIN WEST WITH SURFACE LOW PRESSURE DEVELOPING IN THE LEE OF THE CENTRAL ROCKIES. FOR OUR AREA...INCREASING AND GUSTY SOUTH WINDS WILL DEVELOP... ACCOMPANIED BY AN INCREASE IN LOW-LEVEL MOISTURE AND CLOUDS. THE AFOREMENTIONED UPSTREAM DEVELOPMENT WILL HELP TO KICK AN UPPER LOW OUT FROM THE SOUTHERN BAJA REGION THURSDAY NIGHT INTO MEXICO ON FRIDAY. THIS SYSTEM IS PROGGED TO OPEN INTO A WAVE AND LIFT OUT ACROSS SOUTH TEXAS ON SATURDAY. THE BETTER RAIN CHANCE WITH THIS SYSTEM SHOULD STAY SOUTH OF OUR AREA...AND CURRENTLY HAVE A LESS THAN 15 POP FOR OUR SOUTHERN COUNTIES SATURDAY. GOING WITH A DRY FORECAST AT THIS TIME FOR SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. A PROGRESSIVE UPPER LEVEL FLOW PATTERN IS PROGGED...WITH A DRY COLD FRONTAL PASSAGE POSSIBLE ON MONDAY. THE 00Z GFS INRODUCES SOME LIGHT QPF BEHIND THE FRONT MONDAY NIGHT INTO TUESDAY. WITH THE UNCERTAINTY IN THE DAYS 6-7 TIME FRAME HOWEVER...KEEPING THE POPS BELOW 15 PERCENT AT THIS TIME. 19 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 51 81 37 59 / 10 10 0 0 0 SAN ANGELO 82 50 85 41 60 / 10 10 0 0 0 JUNCTION 82 51 83 43 63 / 10 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...MASON...MCCULLOCH...MENARD...NOLAN... RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...STERLING... TAYLOR...THROCKMORTON...TOM GREEN. && 07
Hazardous weather outlook, Feb 22, 5:08 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 508 AM CST WED FEB 22 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 508 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF WEST CENTRAL TEXAS THURSDAY AFTERNOON. DRY AIR AND VERY GUSTY WEST WINDS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. THE GREATEST THREAT THURSDAY AFTERNOON WILL BE THE POTENTIAL FOR FIRES TO SPREAD QUICKLY AND SUDDENLY BECOME OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:52 AM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.